Birth control pills

10 posts / 0 new
Last post
Anna_
Anna_'s picture
Birth control pills

Hey everyone. I was wondering if anyone has any experiences with birth control pills?

I went to the doctor and decided to be completely honest about my ED. She said the one that they usually give out normally cause a 1-2 kg weight gain due to water retention. We decided that it might not be the best option for me being only 2 months into recovery. So I went with the other option: Yasmin (Bayer Healthcare). I am a bit nervous about my appetite and other side effects that could cause problems for my recovery, so thought I would put out the question here and see if anyone has any experience with it? or generally birth control pills? Thanks!:)

LessThanZero
LessThanZero's picture
Hey there, I never noticed

Hey there, I never noticed much with weight fluctuation, but ended up having the DV injection simply because I couldn't trust myself that I'd not be purging within the short time frame every day after taking the pill. Didn't notice the weight gain witht he injection.

cactus_1
cactus_1's picture
Hey - when I started taking

Hey - when I started taking the pill I didn't have any side effects at all. My boobs got a bit bigger actually (:)) but that was it, no weight gain. I think it can depend what pill you take, just find the right one for you.

Anna_
Anna_'s picture
Ah thank you girls. I have

Ah thank you girls. I have been worried about it but I think I will just try it out:) And find out what works for me. I hope I get the same 'side effects' as you haha wouldnt mind bigger boobs :p. I guess I should just be a bit extra aware when I start and know that it may cause some water retention and some changes in my appetite. Thanks! I feel a bit more relaxed about it now.

donutseeds
donutseeds's picture
I've never noticed weight

I've never noticed weight gain with the Pill! I think you probably retain water some times during the cycle, just be sure to drink more water during those times to kind of flush it out!

jdavolt
jdavolt's picture
I am currently on the pill

I am currently on the pill and have noticed a small amount of weight gain, but i also believe that is mainly part of the side-effect of my eating disorder as well. If you are on the pill and still purging, you will most likely get pregnant because this reduces the effect of the pill.

JDavolt

Poppet
Poppet's picture
Hi Anna. I can totally relate

Hi Anna. I can totally relate to the fer of weight fan following the pill. While I don't have any experience w Yasmin my GP suggested it too. I am currently not on the pill but if you end up trying it I would be keen to hear you're experience. Of course these things vary from one person to another... Thanks! xxx

Poppet

Sunflower880
Sunflower880's picture
Different pills have

Different pills have different side effects. The one I was one didn't cause any weight gain. However, be aware that some women find that the pill can cause feelings of depression. If depression is part of your issues with bulimia you might want to talk to your doctor about alternatives to the pill. Also be aware that if some 'natural' antidepressant supplements can negate the effects of the pill. ie. 'whoops you are pregnant.'. Don't be afraid to ask your doctor a lot of questions and tell him/her your concerns. It's your body and you have a right to be informed of the consequences and all your options.

Teensy88
Teensy88's picture
Hey! I think reactions to the

Hey! I think reactions to the pill are really dependent on the person, everyone is different, BUT me and my girlfriends have been on Yasmin for years and the only side effects we have experienced are that our boobs got bigger (seriously, I went from a B cup to a DD... So the weight gain was all in the chest region!!!).
Xx

Teensy

freakyblonde88
freakyblonde88's picture
Everyone is different when it

Everyone is different when it comes to birth control. I didn't experience any weight gain from the pills, I took them for 4.5 years just went off them last month.

They did cut my libido in half or less. A week after bing off them I felt a huge difference. You should also be careful as some birth control pills such as Yasmin, can cause Cancer, and blood clots. So be well informed before you take anything ;-)

Life is too short to not be happy

Join the BulimiaHelp.org Recovery Program & Support Community. Tell me more

 

 

 


 

 


The information provided in this website is for information purposes only. The information on this website is NOT a substitute for proper diagnosis, treatment or the provision of advice by an appropriate health professional. Please refer to the full disclaimer and copyright. If you do think you might suffer from an eating disorder, it is important that you talk to your General Practitioner, as there are many physical complications that can arise from being at an unhealthily low weight or from losing weight very quickly, or from purging. We advise you to seek professional help with working on an eating disorder.

 

Copyright © BulimiaHelp.org. 2013. All rights reserved.